After voluma injections into my cheeks they turned bright red. Is this normal, or could it be an allergic reaction?

Is it normal for the cheeks injected with Voluma to turn bright red. Could this be an allergic reaction? The redness has subsided now after 2 weeks.

Doctor Answers 7

Voluma and Redness

It is impossible without a photo to determine what the redness was immediately after the injection.  It sounds like it was a flushing reaction which can be associated with rosacea or the injection.  Please consult your treating physician upon injection.  Best, Dr. Green


New York Dermatologist
5.0 out of 5 stars 71 reviews

Voluma redness

Some people could be allergic to voluma but this would be pretty unusual.Redness especially without hives or itchiness is more often due to the needlepricks or short term inflammation from the procedure.If you have roseaca sometimes that will become temporarily more red from the treatment

Robert Savage, MD (retired)
Wellesley Plastic Surgeon
5.0 out of 5 stars 3 reviews

Red Cheeks and Voluma

This is a question that should be asked of your practitioner immediately when you notice the redness or anything that you feel is a potential problem.

As it has subsided, you are probably okay, but I would suggest you call your physician and let them take a look.

Michael A. Greenberg, MD
Elk Grove Village Dermatologist
4.9 out of 5 stars 17 reviews

Bright red cheeks after Voluma

It sounds like it was a localized reaction and not from the Voluma itself. If the injector put a topical numbing cream on your before injecting that will sometimes cause a skin reaction.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.6 out of 5 stars 17 reviews

Voluma Injections and Redness

This can be from allergy, injection technique, or a combination.  If this has subsided it was likely only a local reaction from the treatment.  If this continues please see someone for an evaluation.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 179 reviews

Redness in cheeks after Voluma

It is hard to say exactly what caused this.  An allergic reaction to Voluma is extremely rare.  I could be a reaction to the disinfectant used to clean the skin or other ointment placed in this area such as the numbing cream or post treatment cream.  Glad it's resolved.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 35 reviews

After voluma injections into my cheeks they turned bright red. Is this normal, or could it be an allergic reaction?

Thank you for your question.  It is normal to have a small amount of redness following injections of Voluma, but redness does not usually persist for two weeks.  It would be best to speak with your injector and discuss your concerns. They will need to know additional information regarding other symptoms you may have had: itching, hives, swelling, pain, etc. to truly know what may have taken place. I am happy to hear that it resolved spontaneously but because Voluma is made of hyaluronic acid (which is present in the body naturally) and because it can last upward of two years, it doesn't sound as if it had been a true allergic reaction, otherwise it should still be happening. Perhaps it was a reaction to a topical numbing medication?  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 50 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.